Hail, Passaic
- When
- July 3, 4:39 PM EST
- Where
- Passaic County, 1.4 mi ENE of Oak Ridge
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.059, -74.476
Half dollar to ping pong size hail was reported around Oak Ridge.
As a cold front slowly moved across the area, moisture from Tropical Cyclone Arthur passing to the south and east converged along the boundary resulting in severe thunderstorms, heavy rain and flash flooding in portions of Northeast New Jersey.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
As a cold front slowly moved across the area, moisture from Tropical Cyclone Arthur passing to the south and east converged along the boundary resulting in severe thunderstorms, heavy rain and flash flooding in portions of Northeast New Jersey.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 3, 1:35 PM EST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT THU JUL 3 2014
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE WEST TODAY AND SLOWLY MOVES
ACROSS THE REGION LATE TONIGHT THROUGH FRIDAY MORNING. HURRICANE
ARTHUR IS THEN FORECAST TO PASS SOUTH AND EAST OF LONG ISLAND
FRIDAY NIGHT. SEE NATIONAL HURRICANE CENTER ADVISORIES FOR
DETAILS. HIGH PRESSURE RETURNS FOR THE WEEKEND...BEFORE A SERIES
OF WEAK FRONTS AFFECT THE REGION EARLY INTO MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 02Z FOR LOWER HUDSON
VALLEY...NE NEW JERSEY...NEW YORK CITY...WESTERN LONG ISLAND AND
SOUTHWESTERN CONNECTICUT.
LATEST SPC MESOANALYSIS DEPICTS INSTABILITY INCREASING WITH
DAYTIME HEATING. SBCAPE BETWEEN 3000 AND 4000 J/KG ALONG AND WEST
OF THE HUDSON RIVER. WATER VAPOR IMAGERY SHOWS UPPER LEVEL ENERGY
MOVING OVER THE OHIO VALLEY. THIS WILL COMBINE WITH A SLOW MOVING
COLD FRONT ALONG WITH UNSTABLE AIR TO PROMOTE DEVELOPMENT OF
THUNDERSTORMS THIS EVENING...SOME OF WHICH WILL BECOME SEVERE WITH
DAMAGING WINDS. HIGHEST LIKLIHOOD OF SEVERE WEATHER IS ALONG AND
WEST OF THE HUDSON RIVER.
THE OTHER CONCERN IS THE POTENTIAL FOR FLASH FLOOING ACROSS
NYC...NE NJ...AND LOWER HUDSON VALLEY THIS AFTERNOON THROUGH
FRIDAY MORNING DUE TO THE HIGH WATER CONTENT OF THE AIRMASS.
THE INTENSITY OF THE STORMS WILL DIMINISH AFTER MIDNIGHT
TONIGHT...BUT WITH THE FRONT BEGINNING TO INTERACT WITH
APPROACHING HURRICANE ARTHUR...CAN EXPECT SHOWERS INTO DAYBREAK
FRIDAY. ANY SHOWER OVERNIGHT COULD BE HEAVY DUE TO THE CONTINUED
HIGH WATER CONTENT IN THE ATMOSPHERE.
THE COLD FRONT SLOWLY MOVES ACROSS THE REGION LATE TONIGHT AND
SHOULD BE LOCATED JUST WEST OF NYC BY DAYBREAK.
HIGHS TODAY WILL BE IN THE MID TO UPPER 80S...AND NEAR 90 ACROSS
NYC AND NE NJ. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOW 70S.
EXPECTING A HEAT INDEX RIGHT AROUND 95 FOR SEVERAL HOURS THIS
AFTERNOON IN NYC. HEAT ADVISORY REMAINS UP FOR THE 5 BOROUGHS OF
NYC BECAUSE THIS WILL BE THE SECOND CONSECUTIVE DAY WHERE THE HEAT
INDEX TOPS 95.
THERE IS A HIGH RISK OF RIP CURRENTS FOR NYC AND WESTERN LONG
ISLAND BEACHES TODAY.
&&
.SHORT TERM /FRIDAY/...
BASED ON NHC OFFICIAL FORECAST...HURRICANE ARTHUR WILL GRADUALLY
ACCELERATE NE FROM CAPE HATTERAS ON FRIDAY..TOWARDS THE 40/70
BENCHMARK BY FRIDAY EVENING. WITH THE COLD FRONT ACROSS EASTERN
ZONES...MOISTURE FROM ARTHER WILL INTERACT WITH THIS
FRONT...KEEPING SHOWERS IN THE FORECAST FOR EASTERN CT AND EASTERN
LONG ISLAND THROUGH THE DAY FRIDAY. RAIN MAY BE HEAVY AT TIMES DUE
TO THIS TROPICAL INTERACTION.
850 MB TEMPS WILL DROP TO 13-15 C...AND WITH ABUNDANT CLOUD COVER
OVER THE REGION...CAN EXPECT A MUCH COOLER DAY WITH HIGHS IN THE
UPPER 70S TO NEAR 80.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HIGH SURF AND DANGEROUS RIP CURRENTS ARE LIKELY ON FRIDAY NIGHT
THROUGH SATURDAY...
GLOBAL MODELS CONTINUE IN VERY GOOD AGREEMENT AT THE START OF THE
LONG TERM WITH AN UPPER TROUGH...ASSOCIATED COLD FRONT...AND ARTHUR
EXITING TO THE EAST OF THE AREA BY SATURDAY MORNING. ZONAL UPPER
FLOW DEVELOPING FOR THE WEEKEND.
SUNNY...DRY...AND SEASONABLY WARM CONDITIONS EXPECTED ON SATURDAY ON
A GUSTY OFFSHORE FLOW AS BROAD SURFACE HIGH PRESSURE BEGINS BUILDING
IN FROM THE WEST. HIGH SURF AND DANGEROUS RIP CURRENTS ARE LIKELY ON
SATURDAY AS LARGE SWELLS FROM ARTHUR AFFECT THE SHORELINE.
DECENT RADIATIONAL COOLING CONDS SAT NIGHT UNDER HIGH PRESSURE
SHOULD HAVE LOW TEMPS DROPPING TO SLIGHTLY BELOW NORMAL VALUES.
MOSTLY SUNNY...DRY AND SEASONABLY WARM CONDITIONS EXPECTED TO END THE
HOLIDAY WEEKEND.
MODELS IN GENERAL AGREEMENT WITH A GRADUAL TRANSITION FROM ZONAL
FLOW TO MEAN TROUGHING ACROSS THE NE FOR EARLY TO MID WEEK. AT THE
SURFACE...HIGH PRESSURE MOVES OFFSHORE WITH AN INCREASINGLY WARM AND
HUMID AIRMASS WORKING INTO THE REGION DURING THIS TIME. TEMPS WARM
BACK UP STARTING ON MON AND REMAIN IN THE MIDDLE TO UPPER 80S
THROUGH WED. OVERNIGHT LOWS ALSO STAY WARM AND INCREASE THROUGH THE
WEEK WITH LOWS IN THE UPPER 60S TO LOWER 70S THROUGH THE MIDDLE OF
THE WEEK.
AT THE SAME TIME...A SERIES OF WEAK SHORTWAVES IN THE UPPER FLOW
WILL HAVE A SERIES OF WEAK FRONTS/TROUGHS CROSSING THROUGH THE
REGION DURING THE PERIOD...BRINGING CHANCES FOR MAINLY DIURNAL
AFT/EVE CONVECTION MON THROUGH WED. THE BEST OVERALL CHANCE FOR
PRECIP DURING THIS PERIOD WILL LIKELY BE FROM NYC AND POINTS
N&W...BUT WITH A FRONTAL BOUNDARY LINGERING OVER REGION MON NIGHT
INTO TUE...ALL AREAS HAVE A CHANCE OF SEEING CONVECTION AT THAT
TIME.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT OVER PA APPROACHES TNGT...AND PASSES SLOWLY THRU THE
REGION FRI.
TSTMS BEGINNING TO FIRE W OF THE TERMINALS. COVERAGE AND INTENSITY
WILL CONTINUE TO INCREASE THRU THE AFTN. THE BEST TIMING FOR
DIRECT TSTM IMPACTS TO THE NYC ARPTS IS FROM ABOUT 22-02Z ATTM.
SOME OF THE TSTMS MAY BE SVR WITH WIND GUSTS AOA 50KT. WHETHER ANY
OF THESE SVR TSTMS DIRECTLY HIT AN ARPT HOWEVER IS HIGHLY
UNCERTAIN.
RESIDUAL SHRA AND EMBEDDED TSTMS THIS EVE...THEN THERE MAY BE A
LULL OVERNIGHT...WITH MAINLY ISOLD SHRA/TSTMS TIL FRI MRNG. RAIN
WITH EMBEDDED HVY SHRA AND TSTMS FOR THE FIRST HALF OF FRI.
MAINLY VFR WITH POCKETS OF MVFR THRU THIS EVE OUTSIDE OF TSTMS.
MORE WIDESPREAD MVFR OR LOWER TNGT. POSSIBLE LIFR/VLIFR AT KGON.
MVFR OR LOWER WITH THE RA FRI.
S/SE FLOW THRU THIS EVE. TSTMS WILL RESULT IN VRB WIND FIELDS
HOWEVER. WINDS AFT 00Z COULD BE COMPLETELY DIFFERENT THAN
INDICATED IN THE TAFS...PARTICULARLY FROM THE CITY N AND
W...BECAUSE OF THESE TSTMS.
WINDS BECOME NE FRI THEN BACK TO THE N AND NW WITH THE PASSAGE OF
ARTHUR OFF THE COAST.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: GUSTS THRU THIS EVE MAY BE OCNL. TSTMS MAY
NOT OCCUR TIL AFT 23Z.
KLGA FCSTER COMMENTS: TSTMS MAY NOT OCCUR TIL AFT 23Z.
KEWR FCSTER COMMENTS: POCKETS OF MVFR POSSIBLE THRU 20Z. TSTMS MAY
NOT OCCUR TIL AFT 22Z.
KTEB FCSTER COMMENTS: POCKETS OF MVFR POSSIBLE THRU 20Z. TSTMS MAY
NOT OCCUR TIL AFT 22Z.
KHPN FCSTER COMMENTS: TSTMS MAY NOT OCCUR TIL AFT 23Z.
KISP FCSTER COMMENTS: MVFR STRATUS MAY DEVELOP AT TIMES THRU 20Z.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTN...IMPROVEMENT TO VFR. NW WINDS INCREASING TO 15-20KT LATE.
.FRI NGT...VFR WITH NW WINDS UP TO 20KT.
.SAT-SUN...VFR.
.MON-TUE...MAINLY VFR. SW WINDS UP TO 25KT POSSIBLE.
&&
.MARINE...
ROUGH OCEAN SEAS AND DANGEROUS CONDITIONS AROUND OCEAN INLETS
LATE FRIDAY THROUGH SATURDAY.
THERE IS A POTENTIAL FOR 25-30 KT GUSTS THIS AFTERNOON AND EVENING
HOURS FOR NY HARBOR/WESTERN OCEAN WATERS. ASIDE FROM THIS...WILL
HOIST A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ON THE OCEAN
WATERS FOR TONIGHT AND FRIDAY AS SEAS BUILD TO 4-6 FT IN RESPONSE
TO ARTHUR APPROACHING FROM THE SOUTH.
SCA CONDS ARE LIKELY ACROSS THE EASTERN WATERS WITH A LOW
PROBABILITY OF TROPICAL STORM FORCE WINDS ACROSS THESES WATERS
FRIDAY NIGHT INTO SATURDAY MORNING AS ARTHUR MAKES ITS CLOSEST
PASS. SCA GUSTS POSSIBLE ELSEWHERE.
MORE CERTAIN IS ROUGH SEAS ARE LIKELY ACROSS ALL OCEAN WATERS WITH 8
TO 12 FT S/SE SWELLS AFFECTING THE WATERS LATE FRI INTO FRI
NIGHT...AND SLOWLY SUBSIDING THROUGH SATURDAY. THIS WILL CAUSE
DANGEROUS CONDITIONS AROUND OCEAN INLETS FOR BOATING INTERESTS LATE
FRI THROUGH SAT. SWELLS MAY TAKE LONGER TO SUBSIDE THAN DENOTED BY
WNA GUIDANCE.
SUB-SCA CONDITIONS LIKELY RETURN IN TIME FOR SUNDAY...WITH SCA CONDS
POSSIBLE ONCE AGAIN EARLY NEXT WEEK AS A PERSISTENT S/SW FLOW
DEVELOPS.
&&
.HYDROLOGY...
ACROSS THE REGION...1 TO 3 INCHES OF RAINFALL IS EXPECTED. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY IN CONVECTION. FLASH
FLOODING OF URBANIZED AREAS IS POSSIBLE...ESPECIALLY WEST OF
CONNECTICUT AND LONG ISLAND. SMALL STREAM FLOODING CANNOT BE RULED
OUT EITHER. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. DUE
TO RECENT DRY CONDITIONS...CT AND LI ARE LESS LIKELY TO REQUIRE
FLOOD WARNINGS AT ANY POINT. WILL CONTINUE TO MONITOR TRENDS AND
OBSERVATIONS TO SEE IF THE FLASH FLOOD WATCH WILL NEED TO BE
EXPANDED EAST INTO THESE AREAS.
NO WIDESPREAD SIGNIFICANT RAINFALL IS EXPECTED THIS WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ067>075-176-
178.
HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NYZ072>075-176-
178.
NJ...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ002-004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM THIS EVENING
TO 6 PM EDT FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...MPS/NV
NEAR TERM...DW/DS
SHORT TERM...MPS
LONG TERM...NV
AVIATION...JMC
MARINE...MPS/NV
HYDROLOGY...MPS/NVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 346 PM EDT THU JUL 3 2014 NYZ072>074-176-042000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 346 PM EDT THU JUL 3 2014 ...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-042000- KINGS (BROOKLYN)-SOUTHERN QUEENS- 346 PM EDT THU JUL 3 2014 ...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH SURF AND DANGEROUS RIP CURRENTS ARE LIKELY FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ179-042000- SOUTHERN NASSAU- 346 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH SURF AND DANGEROUS RIP CURRENTS ARE LIKELY FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-042000- SOUTHWESTERN SUFFOLK- 346 PM EDT THU JUL 3 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH SURF AND DANGEROUS RIP CURRENTS ARE LIKELY FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>070-042000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 346 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-042000- NORTHERN FAIRFIELD- 346 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ078-079-042000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 346 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006-009-010-NYZ177-042000- NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- NORTHERN NASSAU- 346 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ071-042000- SOUTHERN WESTCHESTER- 346 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ081-042000- SOUTHEASTERN SUFFOLK- 346 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH SURF AND DANGEROUS RIP CURRENTS ARE LIKELY FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-042000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 346 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ345-042000- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 346 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LARGE SWELLS FROM HURRICANE ARTHUR ARE EXPECTED TO AFFECT THE WATERS FRIDAY NIGHT THROUGH SATURDAY. THIS WILL CREATE ROUGH OCEAN SEAS...WITH HIGH SURF AND DANGEROUS CONDITIONS AROUND OCEAN INLETS AND ENTRANCES LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-355-042000- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LARGE SWELLS FROM HURRICANE ARTHUR ARE EXPECTED TO AFFECT THE WATERS FRIDAY NIGHT THROUGH SATURDAY. THIS WILL CREATE ROUGH OCEAN SEAS...WITH HIGH SURF AND DANGEROUS CONDITIONS AROUND OCEAN INLETS AND ENTRANCES LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-353-042000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 346 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW CHANCE FOR TROPICAL STORM FORCE WINDS FRIDAY NIGHT. LARGE SWELLS FROM HURRICANE ARTHUR ARE EXPECTED TO AFFECT THE WATERS FRIDAY NIGHT THROUGH SATURDAY. THIS WILL CREATE ROUGH OCEAN SEAS...WITH HIGH SURF AND DANGEROUS CONDITIONS AROUND OCEAN INLETS AND ENTRANCES LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT THU JUL 3 2014
NYZ067-032015-
ORANGE-
325 PM EDT THU JUL 3 2014
...DEVELOPING THUNDERSTORMS WILL IMPACT EASTERN ORANGE COUNTY...
AT 322 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR GOSHEN...AND MOVING NORTHEAST AT 25 MPH.
PEOPLE IN EASTERN ORANGE COUNTY...INCLUDING GOSHEN...CHESTER...
MONTGOMERY...WALDEN AND GARDNERTOWN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4160 7434 4164 7426 4161 7424 4159 7414
4161 7414 4161 7407 4159 7405 4159 7396
4157 7395 4153 7399 4148 7399 4129 7433
4142 7450
JMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EDT THU JUL 3 2014
NYZ067-068-032200-
ORANGE-PUTNAM-
525 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ORANGE AND WESTERN
PUTNAM COUNTIES...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONROE...AND MOVING NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4122 7433 4148 7406 4138 7386 4132 7396
4132 7399 4126 7407 4117 7421
JMThe Philadelphia radar (KDIX), 124 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
9 thunderstorm wind, 7 flash flood, 1 hail. Local standard time, as filed.
Half dollar to ping pong size hail was reported around Oak Ridge.
A tree was reported down on Route 208 Southbound.
A large tree was reported down on Skyline Drive, resulting in the closure of the road.
Maple Ave. in Ridgewood was closed between Spring Ave. and Ridgewood Ave. due to flooding.
A water rescue was performed to free a motorist stranded in flood waters on Crescent Pl. in Allendale.
Multiple wires were reported down along Prospect St., with the police department having to block and close the road.
A tree was reported down blocking the intersection of East Gramercy Place and Prospect Street.
A tree was reported down, blocking the intersection of Grove St. and Prospect Street.
A tree was reported down blocking Berkeley Place.
A motorist was stranded in flood waters and had to be rescued by local authorities at the intersection of Carnot Ave. and Glen Rd. in Woodcliff Lake.
Washington Ave. was closed due to flooding in Nutley.
Multiple poles were reported down on cars on Jason Way.
A tree was reported down on a house on Sheldon Road.
Large tree was reported down on Pleasant Place.
Route 17 in Paramus was closed north of Carlough Dr. due to flooding.
Passaic Ave. in East Newark was closed due to flooding.
The intersection of Rodgers Blvd. and Somerset St. in Harrison was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537214, 537224, 537216, 535863, 535877, 537217, 537218, 537219, 537220, 535882, 535883, 537221, 537222, 537223, 535885, 535888, 535889.